Alert archive / Nevada / Flash Flood Warnings in 2010
Flash Flood Warning 89, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Dec 22, 2010, 6:11 PM PST for Clark County, Nevada; Mohave County, Arizona. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2010, 6:11 PM PST (02:11 UTC)
- Expired
- Dec 22, 2010, 7:52 PM PST
- In force
- 101 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
777 WGUS55 KVEF 230211 FFWVEF AZC015-NVC003-230515- /O.NEW.KVEF.FF.W.0089.101223T0211Z-101223T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 611 PM PST WED DEC 22 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 915 PM PST/1015 PM MST/ * AT 659 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN OVER LAKE MEAD BETWEEN BOULDER BASIN AND TEMPLE BAR THAT WAS MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ECHO BAY CAMPGROUND...ECHO BAY...VALLEY OF FIRE STATE PARK AND OVERTON BEACH PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS. WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF THEIR FEET. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN! REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. && LAT...LON 3646 11455 3654 11404 3545 11457 3573 11492 $$ JA
1 follow-up statement
808 WGUS75 KVEF 230352 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 752 PM PST WED DEC 22 2010 AZC015-NVC003-230358- /O.CAN.KVEF.FF.W.0089.000000T0000Z-101223T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ-CLARK NV- 752 PM PST WED DEC 22 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES... RAINFALL HAS ENDED OR BECOME LIGHT ACROSS THE LAKE MEAD NATIONAL RECREATION AREA FROM WILLOW BEACH UP THROUGH THE OVERTON ARM. ALTHOUGH MINOR RUNOFF CAN STILL BE EXPECTED IN SOME WASHES... THE THREAT OF SIGNIFICANT WATER RISES AS DIMINISHED. LAT...LON 3646 11455 3654 11404 3545 11457 3573 11492 $$ JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 5:30 PM PST, 41 minutes earlier.
Area forecast discussion, Dec 22, 5:30 PM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 PM PST WED DEC 22 2010
.SYNOPSIS...WIDESPREAD PRECIPITATION WILL LINGER THROUGH THE EVENING
HOURS...THEN TAPER OFF FINALLY OVER MOHAVE COUNTY EARLY THURSDAY AS
THE LOW PRESSURE SYSTEM MOVES EAST. HOWEVER...FLOODING WILL CONTINUE
ON SOME AREA RIVERS AND WASHES THROUGH THURSDAY WHILE WELL ABOVE
NORMAL FLOWS WILL PERSIST WELL INTO THE WEEKEND. A WEAKER SYSTEM
WILL BRING ANOTHER ROUND LIGHT PRECIPITATION TO THE SOUTHERN SIERRA
AND SOUTHERN GREAT BASIN SATURDAY NIGHT AND SUNDAY.
&&
.UPDATE...RAISED POPS AND QPF ALONG I-15 BETWEEN BARSTOW AND
MOUNTAIN PASS DUE TO SUBSTANTIAL AREA OF RAIN NEAR THE LOW CENTER
WHICH HAS MADE IT OVER THE TRANSVERSE RANGES OF SOUTHERN CA. NO
OTHER UPDATES AT THIS TIME.
&&
.PREV DISCUSSION...
325 PM PST WED DEC 22 2010
.SHORT TERM...TONIGHT THROUGH SATURDAY...UPPER LOW COMING ONSHORE
NEAR THE ORANGE/SAN DIEGO COUNTY LINES THIS AFTERNOON. BEGINNING TO
SEE A FEW LIGHTNING STRIKES EMBEDDED IN BAND OF SHOWERS WHICH
EXTENDS FROM EASTERN CLARK COUNTY SOUTH INTO EASTERN SAN BERNARDINO
COUNTY. BAND IS MOVING EAST-NORTHEAST BETWEEN 25 AND 30 MPH AND
EXPECT 0.10-0.25 INCH ONE HOUR RAINFALL RATES UNDER THIS AREA. MOST
OF THE THUNDERSTORMS ARE CONCENTRATED UNDER THE COLD POOL WITHIN THE
LA BASIN. AS THE UPPER LOW MOVES EAST THIS EVENING WE COULD SEE A
FEW THUNDERSTORMS MIGRATE INTO THE MORONGO BASIN. PRECIPITATION WILL
FINALLY BEGIN TO WIND DOWN LATE THIS EVENING WEST OF THE COLORADO
RIVER BUT LINGER INTO THURSDAY MORNING FOR PARTS OF MOHAVE COUNTY.
AREA WILL EXPERIENCE DRY WEATHER THURSDAY NIGHT THROUGH SATURDAY
UNDER HIGH PRESSURE. HOWEVER...DUE TO THE COPIOUS AMOUNTS OF RAIN
THE PAST 3 DAYS HYDROLOGIC BASINS FLOWING IN LINCOLN...CLARK AND
MOHAVE COUNTIES WILL REMAIN WELL ABOVE NORMAL AND PERSIST WELL INTO
THE COMING VALLEY.
.LONG TERM...A SHARP NEGATIVELY TILTED PACIFIC TROUGH IS FORECAST TO
SWING TOWARDS THE WEST COAST SATURDAY NIGHT AND THEN LIFT THROUGH
THE MOJAVE DESERT AND SOUTHERN GREAT BASIN SUNDAY. THE ECMWF/GEM LAG
THE GFS BY ABOUT 6 HRS WITH THE TROUGH AXIS PASSING THROUGH THE AREA
WHICH WOULD MEAN A DELAY OF ABOUT 6 HRS FOR THE ONSET OF PRECIP. THE
GFS FORECASTS FAIRLY IMPRESSIVE INCH AND A QUARTER PWATS INTO
SOUTHERN CALIFORNIA BUT MOST OF THE MOISTURE GETS INTERCEPTED BY THE
SIERRA AND SAN BERN MOUNTAINS. OTHER THAN THE SIERRA WHERE A HALF TO
THREE QUARTER OF INCH OF LIQUID ARE POSSIBLE...NO SIGNIFICANT
MOISTURE IS EXPECTED OVER THE REMAINDER OF THE CWA. AFTER THIS
SYSTEM PASSES LATE SUNDAY...A VERY WEAK UPPER DISTURBANCE IS
FORECAST TO SETTLE IN OVER THE AREA BEHIND IT BUT MODELS KEEP
CONDITIONS DRY. NORTHWEST FLOW DEVELOPS TUESDAY AND WEDNESDAY WITH
EMBEDDED DISTURBANCES OCCASIONALLY PRODUCING SHOWER ACTIVITY IN THE
SIERRA AND THE NORTHERN ZONES.
.AVIATION...FOR MCCARRAN...CIGS CONTINUE TO LIFT AND WILL GENERALLY
REMAIN AROUND 5K FT THROUGH THE REST OF THE AFTERNOON WITH SOME
LOWER CIGS POSSIBLE IN SHOWERS. MAINLY LIGHT SHOWERS ARE EXPECTED
ALTHOUGH MODERATE OR HEAVY RAIN SHOWERS ARE POSSIBLE IF TSTORMS ARE
ABLE TO DEVELOP. ALSO...STRONG WINDS COULD BECOME A CONCERN IN
ADDITION TO LOWER CIGS AND A REDUCTION IN VISIBILITY IF STORMS FORM.
MOUNTAINS AROUND THE VALLEY WILL CONTINUE TO BE FREQUENTLY OBSCURED
BY LOW CLOUDS THROUGH THIS EVENING. CLEARING IS EXPECTED OVERNIGHT
BUT FOG THEN BECOMES A POSSIBILITY FOR THE EARLY MORNING HOURS ON
THURSDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MODERATE TO EMBEDDED HEAVY RAIN SHOWERS ARE EXPECTED
THROUGH THE AFTERNOON IN EASTERN CLARK...SAN BERNARDINO AND MUCH OF
MOHAVE COUNTY. HEAVY SNOW IS LIKELY OVER THE HIGHER ELEVATIONS OF
THE SIERRA...CLARK COUNTY MOUNTAINS AND LINCOLN COUNTY WITH
MOUNTAINS FREQUENTLY OBSCURED. EMBEDDED THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON...MAINLY CENTRAL AND SOUTH WITH THE GREATEST CHANCE
IN THE SOUTH. WIDESPREAD CIGS FROM 4-6K FT CAN BE EXPECTED WITH CIGS
BELOW 2K FT AT TIMES IN HEAVIER SHOWERS. CIGS AND VISIBILITY WILL
LIKELY BE LOWER WHERE THUNDERSTORMS FORM AND STRONG GUSTY SURFACE
WINDS BECOME A CONCERN AS WELL.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 10 PM PST THIS EVENING FOR NVZ015>022.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
NVZ018-019.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR NVZ015.
AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR
AZZ001-002-036.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ003.
CA...FLASH FLOOD WATCH UNTIL 10 PM PST THIS EVENING FOR CAZ522>527.
&&
MORGAN/PIERCE/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 22, 6:11 AM PST, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 611 AM PST WED DEC 22 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-230515- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 611 AM PST WED DEC 22 2010 /711 AM MST WED DEC 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY AND TONIGHT RESULTING IN WIDESPREAD RAIN AND SNOW. THERE IS A VARIETY OF SPECIAL WEATHER PRODUCTS OUT FOR TODAY FOR PORTIONS OF THE DISTRICT INCLUDING...WINTER STORM WARNINGS/ADVISORIES...FLASH FLOOD WATCHES...AND FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH A FEW SHOWERS WILL BE THURSDAY MORNING...MAINLY OVER NORTHWEST ARIZONA...DRYING WILL BE SEEN ON AS A WEAK RIDGE OF HIGH PRESSURE MOVES OVER THE REGION. THIS WILL BE SHORT LIVED HOWEVER AS ANOTHER...WEAKER STORM...MOVES ACROSS THE DISTRICT OVER THE CHRISTMAS WEEKEND FOR A CHANCE OF RAIN AND SNOW ONCE AGAIN ACROSS MAINLY THE NORTHERN PORTION. DRY CONDITIONS ARE THEN LOOKED FOR ON MONDAY AND TUESDAY AS THIS NEXT SYSTEM SHIFTS TO THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 22, 12:21 PM PST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1221 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLASH FLOOD 9 SSE SHOSHONE 35.84N 116.20W
12/22/2010 INYO CA TRAINED SPOTTER
ROADS IN THE TOWN OF TECOPA HAVE FLOODED...4WD NEEDED
ASSISTANCE TO GET OUT OF TRAPPED WATER.
&&
JHURLEYLocal storm report, Dec 22, 12:27 PM PST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1227 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLASH FLOOD 9 SSE SHOSHONE 35.84N 116.20W
12/22/2010 INYO CA TRAINED SPOTTER
ROAD NEAR THE TOWN OF TECOPA HAS FLOODED...NEED 4WD TO
GET IN AND OUT OF WATER.
&&
JHURLEYLocal storm report, Dec 22, 12:29 PM PST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1229 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLOOD OVERTON 36.53N 114.45W
12/22/2010 CLARK NV TRAINED SPOTTER
STATE ROUTE 169 GOING INTO OVERTON CLOSE DUE TO WASHES
OVERFLOWING.
&&
JHURLEYLocal storm report, Dec 22, 2:31 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
231 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLASH FLOOD BARSTOW 34.80N 117.22W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
NATIONAL TRAILS HWY AND HODGE ROAD COVERED IN DIRT AND
MUD.
1000 AM FLASH FLOOD PAHRUMP 36.21N 115.99W
12/22/2010 NYE NV TRAINED SPOTTER
SPOTTER REPORTED HWY160 FROM LAS VEGAS TO PAHRUMP SAYS
WATER ON THE ROAD...MUD AND DEBRIS COVER THE ROAD.
1115 AM FLOOD HOOVER DAM 36.02N 114.74W
12/22/2010 MOHAVE NV TRAINED SPOTTER
LOT 11 AREA CLOSE DUE TO BOULDERS FALLING UNTO THE ROADS.
0100 PM FLASH FLOOD 3 WNW BARSTOW 34.90N 117.12W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTED WATER IS 6 INCHES OVER THE ROAD SURFACE
NEAR LENWOOD ROAD...HE STATED IT WAS KIND OF HARD TO PASS
AND WAS STARTING TO SEE SPLASH OVER.
&&
JHURLEYLocal storm report, Dec 22, 2:44 PM PST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG PIOCHE 37.93N 114.45W
12/19/2010 LINCOLN NV CO-OP OBSERVER
CO-OP OBSERVER REPORTED DAMAGING WINDS BETWEEN 3 AND 4
P.M. THE WINDS KNOCKED DOWN TWO POWER LINES.
0330 PM FLASH FLOOD 1 S OLANCHA 36.26N 118.00W
12/19/2010 INYO CA TRAINED SPOTTER
A SPOTTER REPORTED AT LEAST A FOOT OF WATER WAS FLOWING
ACROSS HIGHWAY 395 JUST SOUTH OF OLANCHA. THE TIME OF
THIS EVENT WAS ESTIMATED.
0340 PM FLASH FLOOD MT. CHARLESTON 36.28N 115.62W
12/19/2010 CLARK NV FIRE DEPT/RESCUE
A SMALL MUDSLIDE TOOK PLACE ON KYLE CANYON ROAD ON MT.
CHARLESTON WITH DEBRIS ONTO ONE LANE OF THE ROAD. THE
TIME OF THIS EVENT WAS ESTIMATED.
0500 PM HEAVY SNOW 10 SW LONE PINE 36.48N 118.18W
12/19/2010 E56.2 INCH INYO CA MESONET
AN ESTIMATED TOTAL OF 56.2 INCHES OF SNOW HAS FALLEN
SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF 10150 FEET
AT THE COTTONWOOD LAKES SNOTEL.
0500 PM HEAVY SNOW 4 SSE ASPENDELL 37.18N 118.56W
12/19/2010 E68.5 INCH INYO CA MESONET
THE SOUTH LAKE SNOTEL ESTIMATED 68.5 INCHES OF SNOW HAD
FALLEN SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF
9600 FEET.
0645 PM HEAVY SNOW 12 ESE BISHOP AIRPORT 37.31N 118.16W
12/19/2010 E24.0 INCH INYO CA DEPT OF HIGHWAYS
CALTRANS STAFF REPORTED TWO FEET OF SNOW WAS ON WESTGARD
PASS IN THE WHITE MOUNTAINS AT 7271 FEET.
0648 PM FLASH FLOOD 9 NNE BARSTOW 34.99N 116.99W
12/19/2010 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED TWO MALES WERE
REPORTED STUCK IN A VEHICLE DUE TO WATER FLOWING ACROSS
THE ROAD NEAR THE INTERSECTION OF IRWIN ROAD AND COOPER
CITY ROAD.
0700 PM FLASH FLOOD RED ROCK CANYON 36.14N 115.45W
12/19/2010 CLARK NV NEWSPAPER
TWO PEOPLE AND A DOG WERE RESCUED AT RED ROCK CANYON
SUNDAY EVENING AFTER GETTING STUCK NEAR FLOODED WASHES.
THE WATER WAS ABOUT 4 FEET DEEP AND 20 FEET WIDE AND
MOVING ABOUT 10 MPH. THE EVENT TIME IS ESTIMATED.
0715 PM FLASH FLOOD FURNACE CREEK 36.45N 116.85W
12/19/2010 INYO CA LAW ENFORCEMENT
VARIOUS COUNTY ROADS IN DEATH VALLEY NATIONAL PARK WERE
REPORTED TO HAVE DEBRIS ON THEM AS WELL AS FLOODWATERS OF
VARYING DEPTHS SINCE AT LEAST 5 PM TODAY.
0720 PM FLASH FLOOD 2 W BARSTOW 34.88N 117.10W
12/19/2010 SAN BERNARDINO CA LAW ENFORCEMENT
INTERSECTION OF CEDAR RD AND JASPER RD FLOODED WITH A
VEHICLE POSSIBLY STALLED IN THE WATER.
0815 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/19/2010 M51.0 INCH INYO CA TRAINED SPOTTER
A STORM TOTAL OF 51 INCHES OF SNOW WAS REPORTED IN
ASPENDELL AT AN ELEVATION OF 8500 FEET SINCE SNOW STARTED
EARLY FRIDAY MORNING.
0820 PM FLASH FLOOD 3 SE FIVE MILE RAWS 35.84N 117.87W
12/19/2010 INYO CA LAW ENFORCEMENT
A DISABLED VEHICLE WAS STUCK IN FLOODWATERS JUST EAST OF
HIGHWAY 395 ON KENNEDY MEADOW ROAD.
0834 PM NON-TSTM WND GST RED ROCK CANYON RAWS 36.14N 115.43W
12/19/2010 M57.00 MPH CLARK NV MESONET
A WIND GUST OF 57 MPH WAS REPORTED AT RED ROCK CANYON AT
AN ELEVATION OF 3756 FEET.
1034 PM NON-TSTM WND GST RED ROCK CANYON 36.14N 115.45W
12/19/2010 M59.00 MPH CLARK NV MESONET
A WIND GUST OF 59 MPH WAS REPORTED AT RED ROCK CANYON AT
AN ELEVATION OF 3756 FEET.
1100 PM HEAVY SNOW 8 W BISHOP 37.37N 118.54W
12/19/2010 M11.0 INCH INYO CA TRAINED SPOTTER
RAIN TURNED OVER TO SNOW AT APPROXIMATELY 100 PM PST
TODAY AND HAS ACCUMULATED 11 INCHES OVER THE PAST 10
HOURS 8.5 MILES WEST OF BISHOP CALIFORNIA AT AN ELEVATION
OF 6000 FEET.
0700 AM HEAVY SNOW 4 WNW MT. CHARLESTON 36.31N 115.68W
12/20/2010 M23.0 INCH CLARK NV TRAINED SPOTTER
SINCE FRIDAY A TOTAL OF 23 INCHES HAS FALLEN AT THE LAS
VEGAS SKI AND SNOWBOARD RESORT AT AN ELEVATION OF 9250
FEET.
0900 AM FLASH FLOOD 6 NE TA-BRAVO (CLR19) 35.27N 116.68W
12/20/2010 SAN BERNARDINO CA OTHER FEDERAL
SEVERAL ROADS ON FORT IRWIN WERE WASHED OUT OVERNIGHT AND
SOME WERE STILL FLOODED. FORT IRWIN ROAD SOUTH OF THE
BASE WAS ALSO FLOODED. THE EVENT TIME IS ESTIMATED.
1024 AM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/20/2010 M74.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER REPORTED 56 INCHES AS OF 500 AM. AT 1000 AM,THE
SPOTTER MEASURED 74 INCHES OF SNOWFALL.
0200 PM FLASH FLOOD RED ROCK CANYON 36.14N 115.45W
12/20/2010 CLARK NV PARK/FOREST SRVC
HIGHWAY 159 WAS CLOSED AT RED ROCK CANYON AND THE RED
ROCK CANYON SCENIC DRIVE WAS ALSO CLOSED DUE TO ROCKS AND
OTHER DEBRIS ON THE ROAD.
0200 PM HEAVY RAIN OLANCHA 36.28N 118.00W
12/20/2010 E3.00 INCH INYO CA LAW ENFORCEMENT
HEAVY RAIN WAS CONTINUING TO RESULT IN AN FEW INCHES OF
WATER FLOWING ACROSS HIGHWAY 395 NEAR OLANCHA AND JUST
NORTH OF INDEPENDENCE. THIS WAS STILL ONGOING AS OF THIS
TIME.
0200 PM HEAVY SNOW 4 SSE ASPENDELL 37.18N 118.56W
12/20/2010 E71.0 INCH INYO CA MESONET
THE SOUTH LAKE SNOTEL ESTIMATED 71.0 INCHES OF SNOW SINCE
5 AM ON DECEMBER 17TH AT AN ELEVATION OF 9600 FEET.
0200 PM HEAVY SNOW 10 SW LONE PINE 36.48N 118.18W
12/20/2010 E72.3 INCH INYO CA MESONET
THE COTTONWOOD LAKES SNOTEL ESTIMATED 72.3 INCHES OF SNOW
SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF 10150
FEET.
0245 PM HEAVY RAIN 1 SE MORONGO VALLEY 34.05N 116.58W
12/20/2010 E0.40 INCH SAN BERNARDINO CA FIRE DEPT/RESCUE
MORONGO VALLEY FIRE DEPARTMENT REPORTED A FEW INCHES OF
WATER ON ROADS IN THE COMMUNITY.
0400 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/20/2010 M77.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED A STORM TOTAL SNOWFALL SINCE FRIDAY
DECEMBER 17TH OF 77.0 INCHES AT ASPENDELL AT AN ELEVATION
OF 8500 FEET.
0422 PM FLASH FLOOD 5 NNE YUCCA VALLEY 34.19N 116.40W
12/20/2010 SAN BERNARDINO CA TRAINED SPOTTER
YUCCA MESA ROAD AT YUCCA WASH AND INDIO AVENUE AT YUCCA
CREEK WERE CLOSED DUE TO FLOODING. SOFTBALL SIZED ROCKS
WERE ON YUCCA TRAIL WITH WATER FLOWING A FOOT DEEP ON
THIS ROAD.
0430 PM HEAVY RAIN THE STRIP 36.12N 115.18W
12/20/2010 E0.30 INCH CLARK NV BROADCAST MEDIA
SEVERAL INCHES OF WATER WERE ALREADY FLOWING THROUGH THE
LOWER LEVEL OF THE IMPERIAL PALACE PARKING GARAGE.
0438 PM FLASH FLOOD 2 W BARSTOW 34.88N 117.10W
12/20/2010 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED JASPER ROAD AT CEDAR
ROAD WAS FLOODED WITH 8 TO 10 INCHES OF WATER.
0515 PM FLASH FLOOD 3 ESE SPRING MOUNTAIN R 36.05N 115.40W
12/20/2010 CLARK NV BROADCAST MEDIA
LAS VEGAS AREA BROADCAST MEDIA REPORTED THAT THE CLARK
COUNTY PUBLIC WORKS DEPARTMENT HAS CLOSED ARROYO ROAD
NEAR THE TOWN OF BLUE DIAMOND.
0515 PM FLASH FLOOD 5 S RED ROCK CANYON 36.06N 115.44W
12/20/2010 CLARK NV BROADCAST MEDIA
LAS VEGAS AREA BROADCAST MEDIA REPORTED THAT THE CLARK
COUNTY PUBLIC WORKS DEPARTMENT HAD CLOSED BONNIE SPRINGS
ROAD NEAR THE TOWN OF BONNIE SPRINGS.
1048 PM FLASH FLOOD 5 SW SPRING MOUNTAIN RA 36.02N 115.52W
12/20/2010 CLARK NV LAW ENFORCEMENT
NEVADA HIGHWAY PATROL REPORTED MUD ON STATE ROUTE 160
NEAR MILE MARKER 22. THE ROAD WAS NOT CLOSED BUT WAS
CLEARED UP AS OF 1130 PM.
0700 AM HEAVY SNOW 4 WNW MT. CHARLESTON 36.31N 115.68W
12/21/2010 M26.0 INCH CLARK NV PUBLIC
LAS VEGAS SKI AND SNOWBOARD RESORT REPORTED 26 INCHES OF
SNOW BETWEEN 7 AM MONDAY AND 7 AM TUESDAY.
0800 AM SNOW PIOCHE 37.93N 114.45W
12/21/2010 E3.0 INCH LINCOLN NV CO-OP OBSERVER
CO-OP OBSERVER REPORTED ABOUT 3 INCHES OF SNOW BETWEEN
640 PM AND 940 PM MONDAY EVENING. SNOW CHANGED TO RAIN
AFTER THAT AND MELTED ALL THE SNOW.
0800 AM HEAVY SNOW MT. CHARLESTON 36.28N 115.62W
12/21/2010 M16.0 INCH CLARK NV FIRE DEPT/RESCUE
CO-OP OBSERVER REPORTED 16 INCHES OF SNOW FROM 8 AM
MONDAY THROUGH 8 AM TUESDAY.
0945 AM HEAVY SNOW URSINE 37.98N 114.20W
12/21/2010 E0.0 INCH LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF OFFICE REPORTED 8 TO 10 INCHES OF
SNOWFALL IN URSINE MONDAY NIGHT BUT IT HAD SETTLED TO A
DEPTH OF 4 TO 5 INCHES BY 945 AM TUESDAY.
0945 AM HEAVY RAIN 1 WSW BUNKERVILLE 36.77N 114.13W
12/21/2010 M1.35 INCH CLARK NV TRAINED SPOTTER
SPOTTER IN BUNKERVILLE REPORTED 1.35 INCHES OF RAINFALL
FROM 2 PM MONDAY THROUGH 945 AM TUESDAY.
1140 AM FLOOD 4 NE BUNKERVILLE 36.82N 114.05W
12/21/2010 CLARK NV TRAINED SPOTTER
FLOODING ON EASTSIDE...VOLUNTEERS NEEDED FOR SANDBAGGING
AND SANDBAGS...EAST MESQUITE BLVD AND COTTON WOOD RD 18
INCHES OF WATER FROM THE VIRGIN RIVER.
0641 PM DENSE FOG 4 NNW SUMMERLIN 36.26N 115.33W
12/21/2010 CLARK NV NWS EMPLOYEE
VISIBILITY WAS LESS THAN A QUARTER MILE AT ANN ROAD AND
THE 215 BELTWAY.
0816 AM FLASH FLOOD BARSTOW 34.80N 117.22W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
NATIONAL TRAILS HWY AND HODGE ROAD COVERED IN DIRT AND
MUD.
0900 AM FLASH FLOOD MOAPA 36.67N 114.62W
12/22/2010 CLARK NV PUBLIC
FLOODING ALONG WARM SPRINGS ROAD IN THREE
LOCATIONS...WITH 2 TO 3 FEET ACROSS THE ROAD WHERE
PAHRANAGAT WASH CROSSES.
0930 AM FLASH FLOOD PAHRUMP 36.21N 115.99W
12/22/2010 NYE NV TRAINED SPOTTER
HEAVY STREET FLOODING THROUGHOUT PAHRUMP. RUNOFF OFF OF
THE ALLUVIAL FAN ACROSS WHEELER PASS...ACROSS HWY 160 AT
CALVADA WITH A DEPTH OF 12 TO 18 INCHES. 20 TO 25 INCHES
OF WATER FLOWING ACROSS GAMEBIRD ROAD. WATER FLOWING
ACROSS HIGHWAY 372.
1000 AM FLASH FLOOD PAHRUMP 36.21N 115.99W
12/22/2010 NYE NV TRAINED SPOTTER
SPOTTER REPORTED HWY160 FROM LAS VEGAS TO PAHRUMP SAYS
WATER ON THE ROAD...MUD AND DEBRIS COVER THE ROAD.
1115 AM FLOOD HOOVER DAM 36.02N 114.74W
12/22/2010 MOHAVE NV TRAINED SPOTTER
LOT 11 AREA CLOSE DUE TO BOULDERS FALLING UNTO THE ROADS.
1204 PM FLASH FLOOD 1 N TRONA 35.78N 117.37W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
WATER RUNNING OVER HWY 178...FIRE DEPARTMENT WENT TO
RECUSE 7 PEOPLE TRAPPED IN VECHILES.
1208 PM FLOOD OVERTON 36.53N 114.45W
12/22/2010 CLARK NV TRAINED SPOTTER
STATE ROUTE 169 GOING INTO OVERTON CLOSE DUE TO WASHES
OVERFLOWING.
1208 PM FLASH FLOOD 9 SSE SHOSHONE 35.84N 116.20W
12/22/2010 INYO CA TRAINED SPOTTER
ROAD NEAR THE TOWN OF TECOPA HAS FLOODED...NEED 4WD TO
GET IN AND OUT OF WATER.
0100 PM FLASH FLOOD 3 WNW BARSTOW 34.90N 117.12W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTED WATER IS 6 INCHES OVER THE ROAD SURFACE
NEAR LENWOOD ROAD...HE STATED IT WAS KIND OF HARD TO PASS
AND WAS STARTING TO SEE SPLASH OVER.
&&
JHURLEYLocal storm report, Dec 22, 4:55 PM PST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
455 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 1 NNE LAKE HAVASU CITY 34.47N 114.33W
12/22/2010 E60 MPH MOHAVE AZ TRAINED SPOTTER
TRAINED WEATHER SPOTTER ESTIMATED A WIND GUST FROM A
THUNDERSTORM OF 60 MPH. VISIBILITY WAS REDUCED TO 100
FEET IN RAIN AND DEBRIS.
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:34 PM PST | Flash Flood Warning | VEF | Clark | 4 hr |
| Dec 23, 1:42 PM PST | Areal Flood Advisory | VEF | 9 hr |
Nearby
Flash Flood Warnings in Nevada, 2010Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.